Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 30, 2007, 1:16 PM PDT for San Diego County, California. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2007, 1:16 PM PDT (20:16 UTC)
- Expired
- Aug 30, 2007, 2:13 PM PDT
- In force
- 57 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 44 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -775 J/kg
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KSGX 302018
SVRSGX
CAC073-302130-
/O.NEW.KSGX.SV.W.0005.070830T2016Z-070830T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
116 PM PDT THU AUG 30 2007
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 230 PM PDT
* AT 108 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF PINE
VALLEY...OR ABOUT 19 MILES SOUTHEAST OF RAMONA...AND MOVING
NORTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHWEST OF JULIAN BY 205 PM PDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS POSSIBLE WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3285 11666 3311 11669 3314 11655 3273 11631
3270 11658
TIME...MOT...LOC 2016Z 147DEG 9KT 3292 11660
$$
SMALL2 follow-up statements
000
WWUS56 KSGX 302038
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
136 PM PDT THU AUG 30 2007
CAC073-302130-
/O.CON.KSGX.SV.W.0005.000000T0000Z-070830T2130Z/
SAN DIEGO CA-
136 PM PDT THU AUG 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM PDT
FOR CENTRAL SAN DIEGO COUNTY...
AT 130 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CUYAMACA PEAK...OR
ABOUT 16 MILES SOUTHEAST OF RAMONA...MOVING NORTHWEST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTHWEST OF BANNER BY 155 PM PDT...
6 MILES SOUTHWEST OF JULIAN BY 205 PM PDT...
SANTA YSABEL BY 230 PM PDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS POSSIBLE WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3285 11666 3311 11669 3314 11655 3273 11631
3270 11658
TIME...MOT...LOC 2036Z 147DEG 9KT 3296 11663
$$
SMALL000
WWUS56 KSGX 302113
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
207 PM PDT THU AUG 30 2007
CAC073-302117-
/O.CAN.KSGX.SV.W.0005.000000T0000Z-070830T2130Z/
SAN DIEGO CA-
207 PM PDT THU AUG 30 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAN DIEGO COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM OVER THE MOUNTAINS OF SAN DIEGO COUNTY HAS
DRIFTED NORTHWEST AND WEAKENED. WIND GUSTS TO 52 MPH HAVE BEEN
REPORTED WITH THE STORM.
LAT...LON 3285 11666 3311 11669 3314 11655 3273 11631
3270 11658
TIME...MOT...LOC 2107Z 147DEG 9KT 3303 11668
$$
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 9:30 AM PDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 30, 9:30 AM PDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT THU AUG 30 2007
.SYNOPSIS...
STRONG UPPER LEVEL HIGH PRESSURE WILL CONTINUE HOT DAYS INLAND
THROUGH EARLY NEXT WEEK. MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING
A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND
DESERTS...MAINLY DURING THE AFTERNOONS AND EVENINGS. A FEW STORMS
COULD DRIFT WEST OF THE MOUNTAINS INTO THE INLAND VALLEYS TODAY AND
FRIDAY. A SHALLOW MARINE LAYER WILL CAUSE PATCHY COASTAL LOW CLOUDS
AND FOG IN THE NIGHTS AND MORNINGS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (TODAY-SUN)...
THERE WAS VARIABLE CLOUD COVER TODAY. THUNDERSTORMS THAT DEVELOPED
OVERNIGHT ALL THE WAY TO THE COAST MOVED OUT TO THE NE BY MID
MORNING. THE 12Z NKX SOUNDING WAS MOIST AND UNSTABLE WITH SE WINDS
TO 25 KTS IN THE MID LEVELS. THE SOUNDING INDICATED FAVORABLE
CONDITIONS FOR STRONG DOWNBURST WINDS. WEAK OFFSHORE GRADIENTS FROM
THE N AND ONSHORE TO THE E.
THE STRONG UPPER LEVEL HIGH PRESSURE SYSTEM OVER THE SW WILL
CONTINUE HOT DAYS INLAND. THE HEAT INDEX MAY LOCALLY REACH NEAR
WARNING LEVELS TODAY AND CURRENT EXCESSIVE HEAT WARNING FOR THE
INLAND VALLEYS LOOKS OK. ISOLATED CONDITIONS NEAR HEAT WARNING WILL
CONTINUE IN THE INLAND VALLEYS THROUGH THE WEEKEND. MID LEVEL
MOISTURE WILL BRIEFLY DECREASE AND THEN INCREASE AGAIN FRI IN
MODERATELY STRONG ELY FLOW ALOFT. THIS WILL CONTINUE A CHANCE OF
SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. A FEW STORMS
COULD DRIFT W OF THE MOUNTAINS INTO THE INLAND VALLEYS AT LEAST
THROUGH FRI. MOISTURE SHOULD DECREASE A BIT THIS WEEKEND WITH A
WEAKER ELY COMPONENT TO THE FLOW ALOFT. THIS SHOULD KEEP THE
POSSIBILITY OF THUNDERSTORMS MAINLY CONFINED TO THE MOUNTAINS AND
DESERTS DURING THE AFTERNOONS AND EVENINGS...ALTHOUGH CANNOT
COMPLETELY RULE OUT THE POSSIBILITY OF A STORM GETTING W OF THE
MOUNTAINS. PATCHY MARINE LAYER CLOUDS UNDER A LOW STRONG INVERSION
DURING THE NIGHTS AND MORNINGS.
&&
.LONG TERM (MON-THU)...
THE HIGH PRESSURE ALOFT SHOULD GRADUALLY WEAKEN FOR A SLOW COOLING
TREND...HOWEVER IT WILL STILL BE HOT INLAND. THERE WILL STILL BE
ENOUGH MID LEVEL MOISTURE FOE A SLIGHT CHANCE OF
THUNDERSTORMS...MAINLY OVER THE MOUNTAINS IN THE AFTERNOONS. THERE
SHOULD BE A LITTLE MORE MARINE LAYER CLOUDINESS...BUT LOW CLOUDS AND
FOG WILL BE CONFINED TO THE COASTAL AREAS IN THE NIGHTS AND
MORNINGS.
&&
.AVIATION...
301430Z...THE MAIN ISSUE OF THE DAY WILL BE THE THUNDERSTORM
ACTIVITY OVER THE MOUNTAINS AND DESERTS. THE EARLY MORNING
THUNDERSTORM ACTIVITY SHOULD BE OUT OF THE AREA WITHIN THE NEXT
COUPLE OF HOURS. THE AIR MASS REMAINS UNSTABLE AND FAVORABLE FOR
ADDITIONAL THUNDERSTORM ACTIVITY OVER THE MOUNTAINS AND ADJACENT
DESERT AREAS THIS AFTERNOON. BASES OF THE THUNDERSTORMS SHOULD BE AT
OR ABOVE FL080 WITH TOPS TO FL450 AT TIMES. MOST THUNDERSTORM
ACTIVITY SHOULD END BY SUNSET.
ADDITIONAL PROBLEMS COULD BE THE HIGH TEMPERATURES THIS AFTERNOON.
TEMPERATURES COULD REACH 28 TO 30 DEGREES C AT KSAN AND
KSNA...AROUND 42 C AT KONT...AND AROUND 47 DEGREES AT KPSP.
MARINE LAYER IS LESS THAN 500 FEET DEEP AND IS NOT EXPECTED TO POSE
A PROBLEM AT THE COASTAL AIRPORTS TODAY. SOME STRATUS/FOG COULD
DEVELOP TONIGHT WHICH COULD BRING SOME FOG TO THE COASTAL AIRPORTS
BETWEEN MIDNIGHT AND SUNRISE ON FRIDAY. CONFIDENCE IS LOW ON THIS AT
TIME. HORTON
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM NOON PDT TODAY THROUGH THIS EVENING FOR
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY
DESERTS-SAN DIEGO COUNTY MOUNTAINS.
EXCESSIVE HEAT WARNING FROM NOON TODAY TO 6 PM PDT THIS
AFTERNOON FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-
THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS.
&&
PUBLIC...DVA
AVIATION...HORTONHazardous weather outlook, Aug 30, 5:15 AM PDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 515 AM PDT THU AUG 30 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-310100- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 515 AM PDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WARNING FOR THE INLAND VALLEYS FOR THIS AFTERNOON AND EVENING. SEE LAXNPWSGX FOR DETAILS. FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON AND EARLY EVENING. SEE LAXFFASGX FOR DETAILS. FOR THE MOUNTAINS...THE FLASH FLOOD POTENTIAL IS HIGH. THUNDERSTORMS WITH AREAS OF HEAVY RAINFALL ARE EXPECTED THE THREAT OF FLASH FLOODING IS SIGNIFICANT. FOR THE DESERTS AND INLAND VALLEYS...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. ELSEWHERE...THERE IS A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS ...DANGEROUS CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE OVER ARIZONA AND MONSOONAL MOISTURE WILL CONTINUE EXCESSIVE HEAT IN THE INLAND VALLEYS EACH AFTERNOON THROUGH LABOR DAY. MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. FOR FRIDAY IN THE MOUNTAINS AND DESERTS...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS REQUESTED THROUGH EARLY THIS EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:13 AM PDT | Marine Weather Statement | SGX | 6 hr | |
| Aug 30, 3:25 AM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 15 hr |
| Aug 30, 4:55 AM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 14 hr |
| Aug 30, 2:46 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 59 min |
| Aug 30, 3:13 PM PDT | Flash Flood Warning | SGX | Riverside | 62 min |
| Aug 30, 3:58 PM PDT | Flash Flood Warning | SGX | San Diego | 62 min |
| Aug 30, 4:28 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 48 min |
| Aug 30, 4:40 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.